MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INCEPTA? CRT-D; CARDIAC RESYNCHRONIZATION THERAPY WITH A DEFIBRILLATOR

BOSTON SCIENTIFIC CORPORATION INCEPTA? CRT-D; CARDIAC RESYNCHRONIZATION THERAPY WITH A DEFIBRILLATOR
Model Number N161
Medical Device Problem Codes Delayed Charge Time (2586); Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this cardiac resynchronization therapy defibrillator (crt-d) had a longevity of 11 months and dropped to elective replacement indicator (eri) in a span of 2 months.Boston scientific technical services (ts) confirmed that the device had a capacitor reform and charge time (ct) exceeded 15 seconds.The crt-d remains in service.No adverse patient effects were reported.
 
Event or Problem Description
It was reported that this cardiac resynchronization therapy defibrillator (crt-d) had a longevity of 11 months and dropped to elective replacement indicator (eri) in a span of 2 months.Boston scientific technical services (ts) confirmed that the device had a capacitor reform and charge time (ct) exceeded 15 seconds.The crt-d remains in service.No adverse patient effects were reported.Additional information indicates that this cardiac resynchronization therapy defibrillator (crt-d) was explanted.A new crt-d with a different model was placed.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
The returned device was thoroughly inspected and analyzed upon receipt at our post market quality assurance laboratory.Visual examination noted no anomalies.The device was then exposed to simulated heart load conditions, and the defibrillation, pacing and sensing functions were tested.Impedance testing was completed and all measurements were within normal limits.The device operated appropriately with no interruptions in therapy output at the returned programmed settings.A series of electrical tests was also performed, and again, normal device function was observed.Analysis did not identify any device characteristics that would have caused or contributed to the reported clinical observations.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.A risk review was completed and confirmed that the event of gas gauge/longevity not as expected was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Review of labeling determined that the complaint situation was listed in the manual.There was no indication in the complaint that the product was not used in accordance to labeling.The manual was unlikely to be the cause of the reported complaint; translation, wording, or graphics does not require further review.
 
Event or Problem Description

Brand Name
INCEPTA? CRT-D
Common Device Name
CARDIAC RESYNCHRONIZATION THERAPY WITH A DEFIBRILLATOR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key22857377
Report Number2124215-2025-58515
Device Sequence Number9212392
Product Code LWP
UDI-Device Identifier00802526481000
UDI-Public(01)00802526481000(17)160703
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P010012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/03/2016
Device Model NumberN161
Device Catalogue NumberN161
Device Lot Number501573
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2025
Supplement Date Received by Manufacturer09/09/2025
02/19/2026
Initial Report FDA Received Date08/20/2025
Supplement Report FDA Received Date09/25/2025
03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age88 YR
Patient SexMale